Hail, Sioux
- When
- June 23, 10:33 AM MST
- Where
- Sioux County, 27.78 mi SSE of Agate
- Measured
- 0.8 in hail
- Reported by
- Public
- Coordinates
- 42.080, -103.500
Hail slightly larger than penny size reported over the ranch lands north-northeast of Scottsbluff.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Hail slightly larger than penny size reported over the ranch lands north-northeast of Scottsbluff.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 23, 10:29 AM MST, 4 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 1129 AM MDT Sun Jun 23 2019 .SHORT TERM...(Today through Tuesday night) Issued at 230 AM MDT Sun Jun 23 2019 Currently...Water vapor imagery showing a closed low along the Wyoming/Colorado stateline west of Rawlins this morning. Area of precipitation on radar has been increasing over Carbon County this morning...as IR imagery shows cooling cloud tops. Would expect this trend to continue through the morning hours with fairly widespread precip becoming common across the CWFA. GFS has closed upper low just south of Cheyenne by 15Z this morning with wrap around moderate precipitation across the center CWFA continuing through the afternoon. SOme areas likely to see rainfall totals in excess of .5 to .75 inches today. By 00Z...upper low forecast to be just west of North Platte with precip ending from west to east this evening. Upper ridging builds in behind departing low with GFS 700mb winds increasing to 40-45kts by 12Z Monday. Craig to Casper 850/700mb height gradients off GFS at 54/45mtrs respectively by 06Z Tuesday...so may be dealing with strong winds in the wind prone areas Monday night into Tuesday morning. .LONG TERM...(Wednesday through Saturday) Issued at 230 AM MDT Sun Jun 23 2019 Warm and dry southwest flow aloft prevails, and with relatively warm temperatures aloft, and limited moisture, maximum temperatures will be warmer than normal with little or no chance of showers or thunderstorms. With 700 mb temperatures near 15 Celsius each day, maximum temperatures at lower elevations will be in the 80s with a few lower 90s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1127 AM MDT Sun Jun 23 2019 Ongoing showers and thunderstorms based off of recent KCYS radar will continue through the afternoon period for all terminals. Any storms should remain fairly scattered with current tracks remaining in the vicinity though amendments may be needed later. Variable light winds forecasted post 02z for sites though conditions should remain at VFR. && .FIRE WEATHER... Issued at 230 AM MDT Sun Jun 23 2019 Fire weather concerns minimal today into Monday as a low pressure system slowly tracks through northern Colorado today. This low will bring widespread rainfall and mountain snows to southeast Wyoming along with moderate rainfall to the Nebraska Panhandle this afternoon. Expect rain to end this evening with warmer temperatures Monday as high pressure builds back into the Rockies. Elevated fire weather concerns Tuesday and Wednesday as temperatures continue to increase. Critical afternoon humidity across Carbon and Albany Counties Tuesday and especially Wednesday with gusty west winds 30 to 40 mph. Given fuels are still green...do not expect these conditions will cause any problems yet. && .HYDROLOGY... Issued at 230 AM MDT Sun Jun 23 2019 Colder temperatures we have been experiencing the past couple days have slowed down snowmelt out of the Snowy and Sierra Madre Ranges. Am seeing decreases in headwaters...but that will begin to change from Monday on into the upcoming week. Minimum temperatures in the Snowy/Sierra Madre Ranges will once again stay above freezing overnight...with high temperatures back into the mid 60s. Expect to see headwaters once again rising...so will need to monitor gages as we progress through the upcoming week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RUBIN AVIATION...WM FIRE WEATHER...GCC HYDROLOGY...GCC
Hazardous Weather Outlook National Weather Service Cheyenne WY 329 AM MDT Sun Jun 23 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-240930- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 329 AM MDT Sun Jun 23 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers and some thunderstorms are expected today and this evening, along with cool temperatures. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated afternoon and evening thunderstorms will be possible Monday and Tuesday. .Spotter information statement... Spotter activation will not be needed. Rubin
Special Weather Statement National Weather Service Cheyenne WY 712 AM MDT Sun Jun 23 2019 WYZ110-231515- North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 712 AM MDT Sun Jun 23 2019 At 710 AM MDT, doppler radar and area webcams indicated heavy snow along Interstate 80 near Arlington and Elk Mountain, between mile markers 240 and 280. Motorists traveling through this area should be prepared for low visibility and slick road conditions. Slow down and allow extra time to reach your destination. The snow is expected to change back to rain by 9 AM MDT. CLH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
836 AM MDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO 10 N KIMBALL 41.38N 103.66W
06/22/2019 KIMBALL NE STORM CHASER
BRIEF LAND SPOUT TORNADO REPORTED JUST EAST
OF HWY 71, SOUTH OF THE BANNER COUNTY LINE
OVER OPEN FIELDS. PHOTO RECEIVED VIA TWITTER
WITH NOTED DURATION OF 2 MIN.
&&
WMSpecial Weather Statement National Weather Service Cheyenne WY 935 AM MDT Sun Jun 23 2019 WYZ110-231800- North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 935 AM MDT Sun Jun 23 2019 At 935 AM MDT, doppler radar and area webcams indicated a band of heavy snow along Interstate 80 near Arlington and Elk Mountain, between mile markers 240 and 280. Motorists traveling through this area should be prepared for low visibility and slick road conditions. Slow down and allow extra time to reach your destination. Snow will decrease in intensity and gradually change to rain late this morning. CLH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 AM MDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM SNOW 6 NE ARLINGTON 41.66N 106.13W
06/23/2019 M0.5 INCH CARBON WY COCORAHS
COCORAHS STATION WY-CR-5 ROCK RIVER 9.6 WSW.
0700 AM SNOW ELK MOUNTAIN 41.68N 106.42W
06/23/2019 M1.0 INCH CARBON WY COCORAHS
COCORAHS STATION WY-CR-18 ELK MOUNTAIN 0.3
SW.
0700 AM SNOW 2 S ELK MOUNTAIN 41.65N 106.41W
06/23/2019 M0.7 INCH CARBON WY COCORAHS
COCORAHS STATION WY-CR-4 ELK MOUNTAIN 2.1 S.
0700 AM SNOW 3 ESE BUFORD 41.08N 105.25W
06/23/2019 M1.5 INCH LARAMIE WY COCORAHS
COCORAHS STATION WY-LM-23 WARREN AFB 20.6
WSW.
&&
BWSpecial Weather Statement National Weather Service Cheyenne WY 1113 AM MDT Sun Jun 23 2019 NEZ019-096-231745- Scotts Bluff-South Sioux- 1113 AM MDT Sun Jun 23 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SCOTTS BLUFF AND SOUTH CENTRAL SIOUX COUNTIES... At 1111 AM MDT, a strong thunderstorm was located 8 miles northwest of Lake Alice, or 15 miles north of Scottsbluff, moving northwest at 10 mph. Trained Spotter reported brief funnel clouds in association with this storm. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Lake Alice. LAT...LON 4202 10348 4195 10361 4209 10386 4220 10376 TIME...MOT...LOC 1711Z 131DEG 10KT 4209 10370 Mokry
The Cheyenne radar (KCYS), 150 km away, was scanning. The volume nearest the first event began at 17:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828725.